Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 190, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2008, 2:16 AM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 2:16 AM CDT (07:16 UTC)
- Expired
- Apr 4, 2008, 3:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:37 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Apr 3, 8:37 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT THU APR 3 2008
.DISCUSSION...
ANOTHER QUICK UPDATE TO ADDRESS THE CANCELLATION OF TOR #156 AND
THE ISSUANCE OF SVR #157 WHICH IS NOW IN EFFECT UNTIL 400 AM. AS
WE GET INTO THE OVERNIGHT HOURS...IT WAS DETERMINED BY SURROUNDING
OFFICES AND SPC THAT STORMS ARE LESS LIKELY TO PRODUCE TORNADOES AND
WILL BE A CONTINUED HAIL THREAT WITH A SLIGHT WIND THREAT THROUGH THE
NIGHT. FOR THIS REASON...THE CHANGE IN WATCHES WAS MADE. PICKED UP
THE REST OF SW AR WITH SVR #157. ALSO INCREASED POPS FOR MUCH OF
NORTHWEST LOUISIANA FOR THE REMAINDER OF THE NIGHT. NO OTHER CHANGES
ATTM...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 68 48 73 / 60 100 20 0
MLU 63 72 51 70 / 40 100 30 0
DEQ 56 63 40 71 / 80 70 10 0
TXK 58 63 45 71 / 80 70 10 0
ELD 62 65 45 71 / 70 100 20 0
TYR 62 67 45 72 / 80 70 10 0
GGG 63 66 46 71 / 80 70 10 0
LFK 65 71 51 76 / 40 70 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...AND
TITUS.
&&
13Hazardous weather outlook, Apr 4, 12:15 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 AM CDT FRI APR 4 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1215 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRAIN ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS WHICH IS EXPECTED TO PRODUCE FLASH FLOODING. ALONG WITH THE FLOODING THREAT...LARGE HAIL AND DAMAGING THUNDERSTORMS WINDS WILL ALSO BE POSSIBLE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL ENTER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS EARLY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT WITH THESE STORMS LIKELY PRODUCING STRONG AND DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. LATER FRIDAY MORNING AND THROUGH THE DAY...THE THUNDERSTORM ACTIVITY WILL BE MOVING INTO NORTHWEST AND NORTH CENTRAL LOUISIANA WITH SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT...AND FRIDAY MORNING. 13
In the hours before
Local storm report, Apr 3, 9:21 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL IDABEL 33.90N 94.82W
04/03/2008 M0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
MBERRYLocal storm report, Apr 3, 9:48 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 10 NNW DIERKS 34.25N 94.09W
04/03/2008 E0.88 INCH HOWARD AR EMERGENCY MNGR
&&
PARKERLocal storm report, Apr 3, 10:36 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND DMG DETROIT 33.66N 95.27W
04/03/2008 RED RIVER TX LAW ENFORCEMENT
POWERLINES DOWN ALONG HWY 82
&&
PARKERLocal storm report, Apr 3, 11:10 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
04/03/2008 SEVIER AR LAW ENFORCEMENT
TREES DOWN AROUND DE QUEEN
&&
PARKERLocal storm report, Apr 4, 2:07 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM HAIL 3 W IDABEL 33.90N 94.87W
04/04/2008 M0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
STEVENSLocal storm report, Apr 4, 2:09 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM DENSE FOG 3 W IDABEL 33.90N 94.87W
04/04/2008 MCCURTAIN OK LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED WEST OF TOWN.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 49 min |
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 46 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 64 min |
| Apr 3, 8:53 PM CDT | Tornado Warning | SHV | Bowie, Red River | 29 min |
| Apr 3, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| Apr 3, 9:55 PM CDT | Tornado Warning | SHV | Bowie, Red River | 35 min |
| Apr 4, 1:24 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Apr 4, 4:16 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 44 min |
| Apr 4, 4:44 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 16 hr |
| Apr 4, 5:35 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 40 min |
| Apr 4, 5:53 AM CDT | Flash Flood Warning | SHV | Red River | 6 hr |
| Apr 4, 7:24 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Apr 4, 8:07 AM CDT | Flash Flood Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 3 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Bowie, Red River | 22 hr |
| Apr 4, 11:10 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 6 hr |
| Apr 4, 6:17 PM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 5 days |
| Apr 4, 8:53 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 52 min |
| Apr 4, 9:16 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 44 min |
| Apr 4, 9:41 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 49 min |
| Apr 4, 10:07 AM CDT | Tornado Warning | SHV | Grant, LaSalle, Winn | 23 min |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Webster | 16 days |
| Apr 4, 10:24 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 51 min |
| Apr 4, 10:29 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita | 46 min |
| Apr 3, 8:36 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 54 min |
| Apr 3, 9:33 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 57 min |
| Apr 3, 9:56 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 34 min |
| Apr 3, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 52 min |
| Apr 3, 11:51 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 24 min |
| Apr 3, 11:53 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 4 hr |
| Apr 4, 5:00 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 60 min |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Little River, Sevier | 47 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 62 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.